Advertisement

Ophthalmic artery occlusion after dermal fillers injection

      A young female patient developed left-sided headache, periorbital pain, and acute loss of vision within a few minutes after receiving left-sided nasal hyaluronic acid dermal fillers. Visual acuity of her left eye was no light perception, with a grade 4 relative afferent pupillary defect. Posterior segment examination revealed marked edema of the posterior pole with absence of cherry-red spot, suggestive of an iatrogenic ophthalmic artery occlusion. Multiple emboli (A, arrows) were seen within the central retina artery and branching arterioles. Fundus fluorescein angiography (B) showed delayed arm-retina time, absence of choroidal flush, and nonperfusion of central retina artery.

      Author statement

      Zhi Hong Toh: Writing - Original Draft
      John Tsia-Chuen Kan: Writing - Review & Editing
      Chee Chew Yip: Supervision

      Disclosure

      The authors have no proprietary or commercial interest in any materials discussed in this article.